# SDR CA071114004

- Difficulty date: October 5, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,012 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 2140 · Heating System
- Part: Shroud
- Part number: C16932
- Condition: Cracked
- Location: Heater
- Part time: 1,288 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT SMELLED EXHAUST FUMES IN THE CABIN WHILE IN CRUISE FLIGHT. THE PILOT THEN CLOSED THE HEATER CONTROL AND OPENED THE VENTS FOR FRESH AIR. THE PILOT THEN FLEW  BACK TO THE BASE FOR THE ENGINEER TO INSPECT.  THE ENGINEER FOUND A CRACK IN THE EXHAUST SYSTEM INSIDE THE HEAT SHROUD AT THE ELBOW WHERE THE EXHAUST EXITS THE MUFFLER. THE EXHAUST SYSTEM WAS THEN REPLACED WITH A NEW PART. (TC NR 20071114004)
